Metipranolol associated granulomatous anterior uveitis: not so uncommon as thought

Bull Soc Belge Ophtalmol. 1995;257:63-6; discussion 66-7.

Abstract

Two case reports of bilateral granulomatous anterior uveitis are described in patients with open angle glaucoma treated with metripranolol 0.6% eye drops. Several cases have been described in the United Kingdom and recently in the United States. In my opinion this reaction is not so uncommon as thought. Possible causes of this phenomenon are proposed keeping in mind that a hypotensive drug can cause intra ocular pressure rise. The incidence of similar cases seems to increase.

Publication types

  • Case Reports

MeSH terms

  • Adrenergic beta-Antagonists / adverse effects*
  • Aged
  • Aged, 80 and over
  • Antihypertensive Agents / adverse effects*
  • Female
  • Glaucoma / drug therapy
  • Granuloma / chemically induced*
  • Humans
  • Male
  • Metipranolol / adverse effects*
  • Metipranolol / therapeutic use
  • Middle Aged
  • Uveitis, Anterior / chemically induced*

Substances

  • Adrenergic beta-Antagonists
  • Antihypertensive Agents
  • Metipranolol